Alert archive / Puerto Rico / Flash Flood Warnings in 2001

Flash Flood Warning 54, NWS JSJ

December 21, 2001

NWS JSJ issued this flash flood warning at Dec 21, 2001, 4:10 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2001, 4:10 PM CST (22:10 UTC)
Expired
Dec 22, 2001, 12:30 PM CST
In force
20 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 212211
FFWSJU
PRC027-115-220230-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST FRI DEC 21 2001

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     QUEBRADILLAS
     CAMUY

* UNTIL 1030 PM AST

* AT 550 PM...THE USGS RIVER LEVEL SENSOR IN CAMUY ALONG RIO CAMUY 
INDICATED THAT WATER LEVELS HAD EXCEEDED FLOOD STAGE...AND THE RIVER 
WAS FLOWING OUT OF ITS BANKS. ADDITIONAL AREAS ALONG THE RIVER WILL 
LIKELY SEE OVERFLOWING WATER THROUGHOUT THE EVENING.

  THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
  THE WARNING AREA.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 2:00 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Dec 21, 2:00 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST FRI DEC 21 2001

ONCE AGAIN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED
DURING THE AFTERNOON ACROSS PUERTO RICO ALTHOUGH COVERED A GREATER
AREA THAN YESTERDAY. THIS MORNING SOUNDING INDICATED HIGH MOISTURE
AND INSTABILITY WITH LIGHT SOUTHEAST WINDS. THESE CONDITIONS IN
COMBINATION WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE WERE
RESPONSIBLE FOR THIS AFTERNOON RAINS. HOWEVER...EXPECTED MOST OF THE
SHOWER ACTIVITY TO DISSIPATE BY SUNSET. FOR LATER TONIGHT EXPECTED
SOME SHOWERS TO MOVE ACROSS THE EAST SECTIONS OF PUERTO RICO AND IN
THE VICINITY OF THE VIRGIN ISLANDS AS THE WINDS WILL CONTINUE MAINLY
EAST. MODELS AGREED TO BRING THE FRONT ON SATURDAY NIGHT ACROSS THE
LOCAL AREA WITH THE MOISTURE CONTINUED UNTIL SUNDAY. WILL BRING AN
INCREASE OF CLOUDINESS FOR SATURDAY AND SUNDAY WITH AN INCREASE OF
SHOWER ACTIVITY. MARINE MODELS ALSO INCREASING SEAS ON SATURDAY
NIGHT THROUGH MONDAY ASSOCIATED WITH THIS FRONT. WILL FORECAST
ACCORDINGLY.

.SJU...
.PR...NONE.
.VI...NONE.

15

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:

HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:06 PM CSTFlash Flood WarningJSJ20 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.